MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G35551
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: non-healthcare professional.Pma/510(k) number = k133114.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an (b)(6) year-old-male weighing (b)(6) lbs underwent a diagnostic aortoiliofemoral (aif) procedure via the left common femoral access site in which the micropuncture transitionless stiffened cannula access set was used to facilitate placement of a larger diameter wire.The physician confirmed there were no issues with the access site.The stiffened cannula was being retracted through the dilator and resistance was felt.The coating peeled off and remained in the patient.Another of the same kit was used with no further difficulties.The facility confirmed that there are no plans to do any procedure to retrieve the coating.It was also confirmed that the patient was doing well.The patient did not experience any adverse effects as a result of this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the sheath and dilator from the micropuncture transitionless stiffened cannula access set were returned in a used condition for investigation.The dilator was returned bent, the white plastic coating had been peeled from the dilator and was separated approximately 7cm from the distal tip of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, a supplier investigation was performed as parts of this set are provided by a supplier.The supplier was unable to find anything inconsistent with their lot records that would be associated with the alleged device failure mode.Moreover, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.It should be noted that an ifu is not provided for this device.It was reported that resistance was noted during removal of the device, this is most likely when the damage occurred.The device is packaged with an ifu which states, ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿.User¿s technique may have been a contributing factor in this failure, however this cannot be confirmed.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8404269
Report Number1820334-2019-00562
Device Sequence Number1811046
Product Code DYB
UDI-Device Identifier00827002355514
UDI-Public(01)00827002355514(17)211031(10)9277843
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberG35551
Device Catalogue NumberMPIS-502-10.0-SC-NT-U-SST
Device Lot Number9277843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer07/01/2019
Initial Report FDA Received Date03/08/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient Weight91